Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 16, 2012Wilkes County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2012, 9:50 PM EDT for Wilkes County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 9:50 PM EDT (01:50 UTC)
Expired
Jul 16, 2012, 10:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Wilkes County, GA

The radar

The Greer radar (KGSP), 121 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1704 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS82 KFFC 170150
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT MON JUL 16 2012

GAZ038-039-170215-
950 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES AND OGLETHORPE COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 16 MILES NORTH OF POINT PETER TO 9 MILES
NORTHEAST OF FLORAL HILL...MOVING SOUTH AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 1015 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DELHI...FLORAL HILL...
DANBURG...NORMAN...HOLLIDAY PARK...JACKSONS CROSSROADS...AONIA...
METASVILLE...MALLORYSVILLE...NEWTOWN...TIGNALL...WASHINGTON...POINT
PETER AND VESTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3363 8255 3372 8273 3400 8303 3403 8302
      3405 8297 3401 8293 3402 8291 3399 8286
      3400 8283 3398 8279 3399 8265 3388 8260
      3387 8256 3382 8259 3365 8249
TIME...MOT...LOC 0150Z 008DEG 19KT 3420 8291 3399 8268
          3389 8250

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:40 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 16, 9:40 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT MON JUL 16 2012

.UPDATE...
HAVE DECREASED POPS TO SLIGHT CHANCE ACROSS THE CWA...EXCEPT HIGHER
OVER THE NORTHEAST NEAR THUNDERSTORM CLUSTER APPROACHING FROM NORTH
CAROLINA. HAVE CONTINUED WITH NO POPS AFTER 06Z. TEMPERATURES LOOK
OKAY FOR NOW.

41

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AFTERNOON CONVECTION POPPING UP ACROSS THE
AREA AGAIN THIS AFTERNOON. A WEAK BOUNDARY MOVING SLOWLY SOUTH
THROUGH OUR FORECAST AREA IS ACTING AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS TO FORM ALONG. THIS BOUNDARY IS
CURRENTLY SOMEWHERE BETWEEN ATL AND MCN...AND SHOULD STALL JUST
SOUTH OF MCN TONIGHT. THE BOUNDARY MAY PROVIDE JUST ENOUGH LIFT
AND INSTABILITY TO KEEP CONVECTION GOING PAST MIDNIGHT TONIGHT SO
WILL KEEP POPS IN THROUGH 06Z. THE LOCAL WRF MODEL ALSO SHOWS
CONVECTION CALMING DOWN CONSIDERABLY BETWEEN 04-06Z. THE BOUNDARY
SHOULD CONTINUE TO BE A FOCUS FOR MORE CONVECTION ON TUESDAY... BUT
THE CONVECTION MAY INITIALLY BE A BIT FURTHER SOUTH... MORE ALONG
A CSG-MCN LINE. TEMPS WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL
NORMS.

01

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED ARE NECESSARY AS GFS AND ECMWF
REMAIN IN FAIRLY GOOD AGREEMENT. BOTH MODELS SHOW A WEAK UPPER
LOW/TROUGH SETTLING OVER THE STATE ON WEDNESDAY AND PERSISTING
THROUGH AT LEAST SATURDAY. A WEAK FRONTAL BOUNDARY IS ALSO NOTED
SAGGING INTO NORTH GA ON SATURDAY...AND LIKELY PROVIDING A FOCUS
FOR CONVECTION ON SUNDAY AND MONDAY. THE OVERALL PATTERN CONTINUES
TO SUPPORT AT LEAST A 30-40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.

39

PREVIOUS LONG TERM DISCUSSION /WEDNESDAY THROUGH SUNDAY/...
/ISSUED AT 312 AM EDT MON JUL 16 2012/
MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE
ATLANTIC RIDGE BACKING OFF SLIGHTLY...NOSING JUST INTO THE SOUTH
ATLANTIC BIGHT...AND ALLOWING UPPER LEVEL DISTURBANCES TO MOVE INTO
THE NORTHERN GULF OF MEXICO AND NORTHERN FLORIDA BY WEDNESDAY.
THIS UPPER LEVEL ENERGY DIMINISHES SOMEWHAT AS IT MOVES OVER
GEORGIA INTO THURSDAY AND APPROACHES SAGGING FRONTAL BOUNDARY OUT
OF THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL
KEEP PRECIP CHANCES IN THE GOOD CHANCE CATEGORY EACH AFTERNOON AND
EVENING...AND AT LEAST SLIGHT CHANCE OVERNIGHT. POSITIONING OF
THESE FEATURES WILL KEEP SLIGHTLY HIGHER POPS...CHANCE
CATEGORY...ACROSS NORTH GEORGIA OVERNIGHT EACH NIGHT THROUGH
FRIDAY...AND THEN OVER CENTRAL GEORGIA SATURDAY NIGHT AND BEYOND.
BY EARLY NEXT WEEK...MODELS DIFFER ON DEVELOPMENT OF LOW PRESSURE
SYSTEM IN THE OHIO VALLEY...WITH ECMWF DEEPENING CLOSED UPPER
LEVEL LOW BY MONDAY...LIFTING IT TO THE NORTHWEST THROUGH TUESDAY
AS FRONTAL BOUNDARY PUSHES THROUGH THE AREA. GFS INDICATING MORE
OF THE FRONTAL BOUNDARY SOLUTION...BUT LITTLE ELSE OF THE ECMWF
PROGNOSIS. AS OF NOW...HAVE GONE WITH CHANCE POPS THROUGH TUESDAY
MORNING.

CONVECTION THROUGH THE EXTENDED WILL BE LARGELY COUPLED WITH
DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON
AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE
EXPECTED THROUGH WEEK...AS EVIDENCED BY FORECAST SOUNDINGS...AND
HEAVY RAIN WILL BE A CONSISTENT THREAT THROUGH THE WEEK WITH
CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH
LOWS GENERALLY IN THE LOW 70S. WILL POTENTIAL AFOREMENTIONED LOW
PRESSURE SYSTEM ENTERING THE REGION TOWARDS THE END OF THE
PERIOD... COULD SEE HIGH TEMPERATURES DROP BACK INTO THE UPPER
80S. 31

&&

.AVIATION...
00Z UPDATE...
THUNDERSTORMS HAVE DISSIPATED ACROSS THE TAF SITES AND SHOULD SEE
JUST SOME AREAS OF RAIN. WILL WATCH FOR ANY REDEVELOPMENT OF THUNDER
THIS EVENING THAT MAY AFFECT THE AIRPORTS. VFR EXPECTED WITH FEW TO
SCATTERED CLOUDS 4 TO 5 THSD FT OVERNIGHT...BECOMING 4 THSD BKN
AFTER 14Z. COULD BE SOME AREAS OF 3 TO 5SM VISIBILITY 06Z TO 13Z DUE
TO MOIST GROUND. DUE TO NUMEROUS OUTFLOW BOUNDARIES...WINDS ARE
VARIABLE LESS THAN 10KT BUT SHOULD BE WEST OR NORTHWEST 5 TO 10KT
AFTER SUNRISE TUESDAY.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM ON DEVELOPMENT OF MVFR VISIBILITY.
CONFIDENCE MEDIUM TO HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  96  71  94 /  30  40  20  40
ATLANTA         72  93  72  92 /  30  40  20  40
BLAIRSVILLE     67  86  67  87 /  20  40  20  40
CARTERSVILLE    68  95  68  92 /  20  40  20  40
COLUMBUS        75  95  74  92 /  30  50  30  40
GAINESVILLE     72  93  72  91 /  20  40  20  40
MACON           73  95  72  93 /  30  50  30  40
ROME            69  95  69  93 /  20  40  20  40
PEACHTREE CITY  68  93  70  92 /  30  40  20  40
VIDALIA         72  95  74  95 /  30  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...41
Hazardous weather outlook, Jul 16, 7:41 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT MON JUL 16 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-172345-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
741 PM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA
THIS EVENING.

.SYNOPSIS...
WARM...MOIST...AND UNSTABLE CONDITIONS CONTINUE TO PERSIST ACROSS
THE REGION...PROMOTING AFTERNOON AND EVENING THUNDERSTORM
DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...GUSTY WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORM DEVELOPMENT IS THROUGH 10 PM.

.DISCUSSION...
A WARM AND MOIST AIR MASS PERSISTS ACROSS THE REGION. CAPE VALUES
BETWEEN 1500 TO 2000 J/KG REMAIN ACROSS THE AREA...AND WILL
SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT. HOWEVER...WITH SUNSET
AND LOSS OF DAYTIME HEATING...INSTABILITY WILL CONTINUE TO
DECREASE. PRECIPITABLE WATER NEAR 1.8 INCHES AND K-INDEX VALUES
IN THE MID 30S INDICATE THAT HEAVY RAIN REMAINS A THREAT IN THIS
ENVIRONMENT. LOCALIZED PONDING OF WATER ON ROADWAYS AND RISES OF
SMALL CREEKS AND STREAMS ARE POSSIBLE WHERE HEAVY DOWNPOURS RESULT
FROM SLOW MOVING STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THIS UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 16, 6:38 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON JUL 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     LIGHTNING        S BLOUNT                33.18N 83.96W
07/16/2012                   MONROE             GA   EMERGENCY MNGR

            BARN DESTROYED BY LIGHTNING.

&&

TDP
Special weather statement, Jul 16, 6:44 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT MON JUL 16 2012

GAZ003-004-162315-
644 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VARNELL...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SALEM...COHUTTA...BLUE SPRING...
RINGGOLD...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT OGLETHORPE...
LAKEVIEW...BEAUMONT...VARNELL...TILTON...MILL CREEK...DALTON AND
ROCKY FACE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3498 8482 3493 8484 3487 8482 3478 8486
      3479 8487 3472 8485 3471 8494 3468 8489
      3468 8494 3464 8491 3462 8493 3462 8505
      3472 8505 3472 8517 3477 8514 3478 8520
      3485 8520 3486 8526 3498 8526
TIME...MOT...LOC 2244Z 338DEG 4KT 3491 8502
Special weather statement, Jul 16, 6:47 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT MON JUL 16 2012

GAZ062-075-162315-
647 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN AND GLASCOCK COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHOALS...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN AND GLASCOCK COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FIVE POINTS...BEALL SPRINGS...
JEWELL...SHOALS...AGRICOLA...MITCHELL...EDGEHILL AND GIBSON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3317 8259 3314 8258 3313 8266 3318 8274
      3325 8275 3327 8278 3331 8278 3331 8280
      3335 8280 3338 8264 3318 8257
TIME...MOT...LOC 2248Z 347DEG 5KT 3327 8272
Special weather statement, Jul 16, 7:02 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT MON JUL 16 2012

GAZ080-091-092-162330-
702 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SCHLEY...MARION AND TAYLOR COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAUK TO RUPERT...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SCHLEY...MARION AND TAYLOR COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUPERT...MAUK...
CHARING...FIVE POINTS...CEDAR CREEK...CONCORD...WALLS CROSSING...
MURRAYS CROSSROADS...ELLAVILLE...PUTNAM...DOYLE...BRANTLEY...TAZEWELL
AND BUENA VISTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3218 8430 3236 8461 3256 8446 3257 8441
      3244 8417 3240 8420 3240 8425 3230 8425
      3229 8422
TIME...MOT...LOC 2302Z 031DEG 5KT 3247 8441 3239 8428
Local storm report, Jul 16, 7:30 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT MON JUL 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     SOCIAL CIRCLE           33.66N 83.72W
07/16/2012                   WALTON             GA   LAW ENFORCEMENT

            SEVERAL TREES AND MANY LINES WERE REPORTED DOWN IN THE
            SOCIAL CIRCLE AREA. TIME IS BASED ON RADAR.

&&

RGARCIA
Special weather statement, Jul 16, 9:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT MON JUL 16 2012

GAZ038-039-170215-
950 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES AND OGLETHORPE COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 16 MILES NORTH OF POINT PETER TO 9 MILES
NORTHEAST OF FLORAL HILL...MOVING SOUTH AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 1015 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DELHI...FLORAL HILL...
DANBURG...NORMAN...HOLLIDAY PARK...JACKSONS CROSSROADS...AONIA...
METASVILLE...MALLORYSVILLE...NEWTOWN...TIGNALL...WASHINGTON...POINT
PETER AND VESTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3363 8255 3372 8273 3400 8303 3403 8302
      3405 8297 3401 8293 3402 8291 3399 8286
      3400 8283 3398 8279 3399 8265 3388 8260
      3387 8256 3382 8259 3365 8249
TIME...MOT...LOC 0150Z 008DEG 19KT 3420 8291 3399 8268
          3389 8250

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:51 AM EDTSpecial Weather StatementFFCToombs24 min
Jul 17, 12:38 PM EDTSpecial Weather StatementFFCToombs37 min
Jul 17, 12:46 PM EDTSpecial Weather StatementFFCJackson29 min
Jul 17, 12:58 PM EDTSpecial Weather StatementFFCMuscogee32 min
Jul 17, 1:08 PM EDTSpecial Weather StatementFFCFulton37 min
Jul 17, 1:17 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 17, 1:26 PM EDTSpecial Weather StatementFFCPike34 min
Jul 17, 1:34 PM EDTSpecial Weather StatementFFCTalbot26 min
Jul 17, 1:44 PM EDTSpecial Weather StatementFFCWalton31 min
Jul 17, 1:53 PM EDTSpecial Weather StatementFFCToombs22 min
Jul 17, 1:56 PM EDTSpecial Weather StatementFFCForsyth34 min
Jul 17, 2:03 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 17, 2:05 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton40 min
Jul 17, 2:11 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Jul 17, 2:13 PM EDTSevere Thunderstorm WarningFFCMarion22 min
Jul 17, 2:19 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale26 min
Jul 17, 2:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 17, 2:53 PM EDTSpecial Weather StatementFFCDeKalb, Newton, Rockdale37 min
Jul 17, 3:14 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale22 min
Jul 17, 3:16 PM EDTSpecial Weather StatementFFCHarris29 min
Jul 17, 3:21 PM EDTSpecial Weather StatementFFCDooly24 min
Jul 17, 3:31 PM EDTSevere Thunderstorm WarningFFCDooly29 min
Jul 17, 3:39 PM EDTSpecial Weather StatementFFCWhite36 min
Jul 17, 3:40 PM EDTSpecial Weather StatementFFCSchley35 min
Jul 17, 3:44 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 3:46 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Spalding44 min
Jul 17, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe47 min
Jul 17, 4:00 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 17, 4:03 PM EDTSpecial Weather StatementFFCHancock27 min
Jul 17, 4:06 PM EDTSpecial Weather StatementFFCSchley24 min
Jul 17, 4:29 PM EDTSpecial Weather StatementFFCSchley31 min
Jul 17, 4:31 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Peach, Pike, Talbot and 3 more29 min
Jul 17, 4:34 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike41 min
Jul 17, 4:52 PM EDTSevere Thunderstorm WarningFFCSumter38 min
Jul 17, 4:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor52 min
Jul 17, 4:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson34 min
Jul 17, 5:00 PM EDTSpecial Weather StatementFFCHeard, Troup45 min
Jul 17, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Twiggs25 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup51 min
Jul 17, 5:23 PM EDTSpecial Weather StatementFFCMacon37 min
Jul 17, 5:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Jul 17, 5:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jul 17, 5:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jul 17, 5:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard42 min
Jul 17, 5:59 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 6:12 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee33 min
Jul 17, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 17, 6:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Jul 17, 6:52 PM EDTSpecial Weather StatementFFCStewart23 min
Jul 17, 7:15 PM EDTSpecial Weather StatementFFCCarroll30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.